Thunderstorm Wind, Venango
- When
- June 21, 6:45 PM EST
- Where
- Venango County, 5 mi W of Pleasantville
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.600, -79.683
Thunderstorm winds downed several trees.
4 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 21, 3:00 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 400 PM EDT THU JUN 21 2001 UPDATING FOR SPC WATCH. INSTABILITY FROM YESTERDAY STILL IN PLACE OVER CWA BRINGING CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT. STORMS TONIGHT COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL...WILL HAVE TO MONITOR SOUTHERN PORTION OF CWA BECAUSE OF HEAVY RAIN THERE YESTERDAY. GUIDANCE INDICATED WINDS SHIFTING TO WEST MIDDAY FRIDAY. BY SATURDAY PRECIP SHOULD BE TO OUR SOUTH AND EAST WITH SOME CLEARING. A DISTURBANCE MAY EFFECT SOUTHEASTERN ZONES ON SUNDAY AND MONDAY BUT REST OF CWA SHOULD REMAIN DRY. SEASONABLE TEMPERATURES CAN BE EXPECTED INTO NEXT WEEK WITH GENERALLY DRY CONDITIONS AS HIGH BUILDS INTO AREA. JMP PIT 65 77 60 75 / 60 30 30 0 HLG 65 77 59 75 / 60 40 30 0 MGW 65 79 60 75 / 60 40 30 10 ZZV 65 75 57 77 / 70 40 30 0 PHD 64 74 56 75 / 70 30 30 0 FKL 63 73 56 71 / 70 40 30 0 DUJ 62 71 57 70 / 60 50 30 0 LBE 65 77 59 74 / 60 30 20 0 BTP 65 76 59 74 / 70 40 30 0 IDI 63 74 58 72 / 50 40 30 10 ODM 58 73 54 66 / 50 50 30 20 .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT THURSDAY FOR ZONES OHZ039>041...OHZ048>049...OHZ057>058...OHZ068. PA...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT THURSDAY FOR ZONES PAZ007...PAZ013. &WV...NONE.
OHZ039>041-048-049-057-058-068-PAZ007-013-220200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 350 PM EDT THU JUN 21 2001 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... LAWRENCE MERCER IN OHIO... CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON MUSKINGUM NOBLE TUSCARAWAS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
638 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 5 N CAMBRIDGE OH WIND DAMAGE
06/21/01 GUERNSEY LARGE TREE BRANCHES DOWN
REPORTED BY SKYWARN
SPOTTERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
735 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM CADIZ OH WIND DAMAGE
06/21/01 HARRISON TREE DOWN
0715 PM BEALSVILLE OH WIND DAMAGE
06/21/01 BELMONT TREES DOWN
0710 PM POWHATAN POINT OH WIND DAMAGE
06/21/01 BELMONT TREES DOWN
0720 PM SHADYSIDE OH WIND DAMAGE
06/21/01 BELMONT TREES DOWNThe national radar mosaic for the moment the first event began.
4 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Thunderstorm winds downed several trees.
Thunderstorm winds downed several trees.
Strong thunderstorms dropped over 2 inches of rain in around one hour, which produced flooding in the Franklin area. Several main roadways in the area, including State Routes 8, 322 and 417 were closed due to flooding. Nearly 2 feet of water was reported on SR 322 just west of Franklin. In the Franklin area, dozens of homes and several businesses reported basement flooding. Up to 6 feet of water flooded some of the urban roadways, stranding motorists.
Thunderstorm winds downed several trees in the Pittsburgh area.
Thunderstorm winds downed several trees onto State Route 28.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251523, 5251524, 5251526, 5251525, 5251527.